MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HYBRID OFFSET SHELL INSERTER; INSTRUMENT, HIP

ZIMMER BIOMET, INC. HYBRID OFFSET SHELL INSERTER; INSTRUMENT, HIP
Catalog Number 00780402520
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Udi #: (b)(4).Concomitant medical devices: item # 00875706001/ shell with cluster holes / lot # 64630622.
 
Event or Problem Description
It was reported that during an initial hip procedure the surgeon had the cup on the inserter handle and was manipulating the cup past the hip capsule and the screw on the inserter broke off into the cup.A new inserter and new implant were used to finish the case.A 30-minute surgical delay was noted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual evaluation identified the following: the leading threads on the hex bolt were fractured, and the fractured portion remained in the acetabular shell.There was wear and tear consistent with use over a potential field age of approximately 7 years and 3 months.No other damages were noted.Record (dhr) was reviewed and no discrepancies were found.Root cause of the event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
HYBRID OFFSET SHELL INSERTER
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11056816
Report Number0001822565-2020-04204
Device Sequence Number3311448
Product Code FZX
UDI-Device Identifier00889024134096
UDI-Public00889024134096
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00780402520
Device Lot Number62482784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1